Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 238, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 5, 2012, 5:44 PM CDT for 4 counties in Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 5, 2012, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:10 PM CDT | TSTM WND DMG | Ashdown, AR | SEVERAL TREES WERE BLOWN DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS54 KSHV 052244
SVRSHV
ARC057-061-081-133-052330-
/O.NEW.KSHV.SV.W.0238.120805T2244Z-120805T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF MINERAL SPRINGS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SOUTHERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HORATIO...
* UNTIL 630 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SARATOGA...OR 7 MILES
SOUTHWEST OF MINERAL SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHMOND...OGDEN AND FULTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3392 9379 3357 9376 3357 9383 3361 9382
3357 9390 3356 9415 3360 9418 3358 9422
3356 9420 3356 9425 3359 9425 3356 9428
3358 9429 3356 9431 3356 9440 3357 9438
3359 9444 3395 9447
TIME...MOT...LOC 2244Z 335DEG 14KT 3377 9397
$$
201 follow-up statement
553
WWUS54 KSHV 052255
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT SUN AUG 5 2012
ARC057-061-081-133-052330-
/O.CON.KSHV.SV.W.0238.000000T0000Z-120805T2330Z/
HEMPSTEAD AR-HOWARD AR-LITTLE RIVER AR-SEVIER AR-
555 PM CDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SEVIER...LITTLE RIVER...HOWARD AND HEMPSTEAD COUNTIES...
AT 549 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SARATOGA...OR 9 MILES SOUTH OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLWOOD...PINE PRAIRIE...RED BLUFF...OGDEN...MCNAB AND FULTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3381 9378 3357 9376 3357 9382 3361 9382
3357 9390 3358 9397 3356 9413 3360 9418
3356 9422 3356 9425 3359 9424 3356 9428
3358 9429 3356 9431 3356 9440 3357 9438
3359 9444 3381 9446
TIME...MOT...LOC 2254Z 335DEG 14KT 3373 9395
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:37 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 5, 2:37 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 237 PM CDT SUN AUG 5 2012 .DISCUSSION... FRONTAL BOUNDARY CURRENTLY APPROACHING THE RED RIVER VALLEY WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN ARKANSAS. FRONT TO MAKE LITTLE SOUTHWARD PROGRESS AFTER SUNSET AND IS FORECAST TO LINGER ACROSS THE REGION THROUGH MUCH OF THE DAY MONDAY BEFORE DRIFTING SOUTH TO THE NORTHERN GULF COAST. MOISTURE ALONG AND SOUTH OF THE FRONT SHOULD BE ABUNDANT ENOUGH TO MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY EVENING. ADDITIONALLY...UPPER-TROUGH TO ALLOW SUFFICIENT MIXING TO KEEP AFTERNOON HIGH TEMPERATURES SHY OF 100 DEGREES FOR THE NEXT COUPLE OF DAYS. FRONT FORECAST TO DRIFT FAR ENOUGH SOUTH TO ELIMINATE THE CHANCE OF PRECIPITATION BY THE MIDDLE OF THE WEEK. HOWEVER...UPPER TROUGH FORECAST TO RETROGRADE WESTWARD NEXT WEEKEND...ALLOWING FOR A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. OTHERWISE...BECAUSE OF A RELAXED PRESSURE GRADIENT IN THE VICINITY OF THE FRONTAL BOUNDARY...LIGHT WINDS FORECAST TO PREVAIL THROUGH MUCH OF THE FORECAST PERIOD. /05/ && .AVIATION... VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF PERIOD. THE CONVECTION NEAR MLU AND OVER NE LA HAS DIMINISHED EARLY THIS AFTERNOON...WITH THE POTENTIAL FOR ISOLATED CONVECTION POSSIBLE THROUGH LATE AFTERNOON OVER THE SRN SECTIONS OF NCNTRL LA NEAR A WEAK SHEAR AXIS. HOWEVER...AN EXTENSIVE AREA OF ELEVATED CIGS SHOULD PERSIST THROUGH MUCH OF THE AFTERNOON OVER NCNTRL LA/SE AR...BUT SHOULD GRADUALLY THIN LATE. ELSEWHERE...A SCT CU FIELD HAS FORMED IN RESPONSE TO STRONG HEATING...WITH ISOLATED CONVECTION HAVING RECENTLY DEVELOPED OVER PORTIONS OF EXTREME SE OK/CNTRL AR...NEAR A WEAK SFC FRONTAL BNDRY EXTENDING FROM JUST S OF THE RED RIVER IN EXTREME N TX...INTO SE OK/WCNTRL AND CNTRL AR. THIS CONVECTION SHOULD CONTINUE TO EXPAND THROUGH THE AFTERNOON...SLOWLY SHIFTING S INTO SW AR BY LATE AFTERNOON. THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR S INTO EXTREME NE TX/SW AR THIS CONVECTION WILL BUILD...BUT BELIEVE THAT THE TXK/ELD TERMINALS WILL NOT BE AFFECTED UNTIL AFTER 00Z...IF AT ALL. AMENDMENTS MAY BE NEEDED BASED ON THE CONVECTION COVERAGE/MOVEMENT LATER THIS AFTERNOON. BRIEF MVFR CONDITIONS AND WIND GUSTS IN EXCESS OF 35KTS WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH BY MID/LATE EVENING WITH THE LOSS OF HEATING. EXTENSIVE ELEVATED CIGS SHOULD AGAIN DEVELOP LATE THIS AFTERNOON/EVENING FROM THIS CONVECTION...SPREADING ACROSS MUCH OF THE REGION OVERNIGHT. CAN/T RULE OUT ISOLATED ELEVATED -SHRA REDEVELOPING AFTER 09Z MONDAY OVER SW AR/EXTREME NRN LA/E TX...WHICH MAY LOWER CIGS TO AROUND 8-10KFT BY SUNRISE MONDAY...BUT THIS SHOULD DIMINISH BY MIDDAY AS IT SHIFTS SSE INTO NCNTRL LA. ONCE STRONGER HEATING IS ABLE TO COMMENCE BY LATE MORNING/MIDDAY...A SCT CU FIELD SHOULD DEVELOP AGAIN OVER MUCH OF THE AREA AS THE AC/CIRRUS SHIELD BEGINS TO THIN. ISOLATED CONVECTION AGAIN CAN/T BE RULED OUT MONDAY AFTERNOON NEAR THE STATIONARY FRONTAL BNDRY TO OUR N...AS WELL AS FARTHER S. VRB WINDS 6KTS OR LESS THIS AFTERNOON WILL BECOME GENERALLY LIGHT/VRB OR LIGHT SE AFTER 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 76 96 76 / 30 30 40 20 10 MLU 74 95 74 96 74 / 30 40 40 30 10 DEQ 74 97 73 99 72 / 30 20 20 10 10 TXK 76 97 75 97 75 / 30 20 20 20 10 ELD 74 95 73 95 73 / 30 30 40 20 10 TYR 76 99 77 99 77 / 30 20 40 20 10 GGG 76 98 76 97 75 / 30 20 40 20 10 LFK 74 96 74 97 74 / 20 30 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/15
Hazardous weather outlook, Aug 5, 11:46 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SUN AUG 5 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON WITH THE GREATEST COVERAGE EXPECTED OVER PARTS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 5, 3:50 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN AUG 5 2012
OKZ077-052145-
MCCURTAIN-
350 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF BROKEN BOW...OR
35 MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, Aug 5, 4:12 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 NNW DIERKS 34.19N 94.05W
08/05/2012 HOWARD AR LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN NEAR HIGHWAY 278 AND LIBERTY
HILL ROAD.
&&
20Special weather statement, Aug 5, 4:40 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT SUN AUG 5 2012
ARZ051-060-061-052230-
HEMPSTEAD-HOWARD-NEVADA-
440 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...CORINTH...NASHVILLE...TOLLETTE AND WASHINGTON...
AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MURFREESBORO...
MOVING SOUTH AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Aug 5, 5:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT SUN AUG 5 2012
ARZ061-052245-
NEVADA-
504 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF PRESCOTT...MOVING
SOUTH AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Aug 5, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG BLEVINS 33.87N 93.58W
08/05/2012 HEMPSTEAD AR PUBLIC
TREES AND POWERLINES DOWN IN THE TOWN OF BLEVINS.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 61 min |
| Aug 5, 5:08 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 52 min |
| Aug 5, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 40 min |
| Aug 5, 6:31 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.